MAUDE Adverse Event Report: LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 046005201
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the discovery that the issue was related to a livanova usa component, the purge line was returned to livanova usa from sorin group (b)(4) for evaluation.Visual inspection found that there was a large, spiraling crack in the male slip portion of the r-angled male luer.The crack was found to run the entire length of the luer slip and caused the device to leak at minimal pressures.The instructions for use for the heart/lung perfusion packs clearly state, ¿all luer connections should be finger-tight.Over-tightened connections may result in cracks or leaks.Wet connections promote over-tightening by lubricating the ports.¿ all caps, luers, breathers and connections are properly secured during the product assembly process.However, thermal stresses encountered during sterilization and storage after product release could, in some instances, cause the mating of these parts to change resulting in looser connections.The instructions for use also states under the precautions and procedures for use section that, prior to use, the user should ¿check for loose connections on pre-assembled packs¿ and ¿tighten luer locks and luer fittings to the desired components finger-tight.Do not over-tighten.¿ all of the evidence presented by the returned product strongly suggests over-tightening, possibly due to wet connections.
 
Event or Problem Description
Livanova usa received a report that a leak was identified at the male luer on the oxygenator purge line of the customer perfusion tubing set.The user tightened the connection of the line to the oxygenator and went on bypass.Despite several attempts to tighten the line, the leak was observed again during the case and the oxygenator was changed out.This event was initially reported by sorin group (b)(4) against the inspire oxygenator (see 9680841-2017-00032).However, during complaint evaluation, it was discovered that the issue was related to the male luer supplied by livanova usa.The patient received 4 units of blood.There was no report of patient injury.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key7319847
Report Number1718850-2018-00006
Device Sequence Number16545517
Product Code DWE
UDI-Device Identifier00803622133312
UDI-Public(01)00803622133312(240)046005201(17)190930(10)1725600053
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number046005201
Device Lot Number1725600053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1